MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10606
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that removal difficulties were encountered and shaft break occurred.Following pre-dilatation, a 3.50 x 32mm synergy ii drug-eluting stent was deployed.However, while attempting to remove the delivery system, resistance was encountered.On the second attempt, the shaft broke.The broken device was able to be retrieved into the guide and was completely removed together with the guide catheter.The implanted stent was not damaged and the procedure was completed with another guide with good final result.No patient complications were reported.The physician reported he might have pulled back on the device prior to the balloon being fully deflated.
 
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr.: synergy ii us mr 3.50 x 32mm stent delivery system was returned for analysis.The stent was deployed in the procedure and was not returned.The balloon appeared partially deflated, with the distal balloon cone bunched distally.A dried red-like substance was noted on the balloon.A visual and microscopic examination of the bumper tip showed no signs of damage.A visual and tactile examination of the hypotube found multiple hypotube kinks.A visual examination of the outer and inner lumen and mid-shaft section found multiple polymer extrusion kinks and a shaft break 121.6cm distal to the distal end of the strain relief, close to the port bond site.The port bond area was stretched and the outer clear shaft was stretched proximal to the break site, with the core-wire exposed.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9035375
Report Number2134265-2019-10600
Device Sequence Number16617159
Product Code NIQ
UDI-Device Identifier08714729840367
UDI-Public08714729840367
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2020
Device Model Number10606
Device Catalogue Number10606
Device Lot Number0022547869
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2019
Initial Date Received by Manufacturer 08/23/2019
Supplement Date Received by Manufacturer10/18/2019
Initial Report FDA Received Date09/13/2019
Supplement Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1